Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 13, NWS Green Bay, WI

September 19, 2025Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 19, 2025, 2:45 AM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 20, 2025, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 2:45 AM CDT (07:45 UTC)
In effect from
Sep 20, 2025, 1:00 AM CDT
Expired
Sep 20, 2025, 4:00 PM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WHUS43 KGRB 190745
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
245 AM CDT Fri Sep 19 2025

WIZ040-050-191545-
/O.NEW.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/
Kewaunee-Manitowoc-
245 AM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From late tonight through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
6 follow-up statements
682 
WHUS43 KGRB 191448
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
948 AM CDT Fri Sep 19 2025

WIZ040-050-200400-
/O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/
Kewaunee-Manitowoc-
948 AM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SATURDAY AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From late tonight through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
804 
WHUS43 KGRB 192002
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
302 PM CDT Fri Sep 19 2025

WIZ040-050-200415-
/O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/
Kewaunee-Manitowoc-
302 PM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
SATURDAY THROUGH SATURDAY AFTERNOON...

* WHAT...High waves and dangerous expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 AM CDT Saturday through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
799 
WHUS43 KGRB 200250
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
950 PM CDT Fri Sep 19 2025

WIZ040-050-201100-
/O.CON.KGRB.BH.S.0013.250920T0600Z-250920T2100Z/
Kewaunee-Manitowoc-
950 PM CDT Fri Sep 19 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
SATURDAY THROUGH SATURDAY AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 AM CDT Saturday through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
775 
WHUS43 KGRB 200752
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
252 AM CDT Sat Sep 20 2025

WIZ040-050-201600-
/O.CON.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/
Kewaunee-Manitowoc-
252 AM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...High waves and dangerous currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 AM CDT Saturday through Saturday afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
538 
WHUS43 KGRB 201458
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
958 AM CDT Sat Sep 20 2025

WIZ040-050-202100-
/O.CON.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/
Kewaunee-Manitowoc-
958 AM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...High waves and dangerous currents expected to subside
  this afternoon.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
698 
WHUS43 KGRB 202033
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
333 PM CDT Sat Sep 20 2025

WIZ040-050-202145-
/O.EXP.KGRB.BH.S.0013.000000T0000Z-250920T2100Z/
Kewaunee-Manitowoc-
333 PM CDT Sat Sep 20 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM CDT THIS
AFTERNOON...

Waves have subsided this afternoon, thus the risk of 
rip currents has diminished. 

$$
Eckberg

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 18, 11:06 PM CDT, 3 hours 39 minutes earlier. Its key messages:

  • Periodic chances for showers and thunderstorms are expected Friday into early next week. The severe weather threat remains low.
  • Conditions hazardous to small craft will be possible on Lake Michigan waters south of Two Rivers Friday night into Saturday morning. There will likewise be increased potential for rip currents on Lake Michigan beaches along this section of shoreline.
Area forecast discussion, Sep 18, 11:06 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1106 PM CDT Thu Sep 18 2025

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- Periodic chances for showers and thunderstorms are expected
  Friday into early next week. The severe weather threat remains
  low.

- Conditions hazardous to small craft will be possible on Lake
  Michigan waters south of Two Rivers Friday night into Saturday
  morning. There will likewise be increased potential for rip
  currents on Lake Michigan beaches along this section of
  shoreline.

&&

.DISCUSSION...
Issued at 157 PM CDT Thu Sep 18 2025

Short Term...Tonight and Friday

This afternoon... Radar continues to show returns popping over
northern and east-central Wisconsin this afternoon where
instability has been allowed to build in the vicinity of a cold
front. Any rumbles of thunder were confined to the southern Fox
Valley. Low-level moisture likewise continues to stream north of
the frontal boundary as a deformation zone associated with low
pressure over South Dakota takes residence over western
Wisconsin. Broken stratus/stratocu deck has persisted over much of
northeast Wisconsin as a result.

Forecast over the course of the next 24 hours remains volatile,
with several chances for low impact rain/storms existing across
the forecast area. Thunder potential will be on the rise mainly over
northern Wisconsin later this afternoon and evening as MUCAPEs
approach 1,000 J/kg, though coverage will remain scattered at best
as stability increases from the east. Better chances for
rain/storms then arrive Friday afternoon as an upper trough
interacts with a moisture corridor of PWATs around 175 to 200% of
normal. Brief periods of moderate to heavy rain will thus be
possible Friday afternoon and evening as the cold front sinks
south, especially if/where showers train over the same area. Post-
frontal temperatures then drop into the mid 60s across the
Northwoods Friday afternoon, while remaining in the mid to upper
70s in/around the Fox Valley.

Fog... Patchy fog will be possible late tonight into early Friday
morning along/north of Highway 29 as a low-level inversion traps
remnant moisture from recent rainfall near the surface. Any fog
should then quickly scatter out by daybreak as winds pick up out
of the east. Another possibility is that this moisture could
manifest as low stratus instead.

Long Term...Friday Night Through Thursday

A slow moving upper  trough will be the main driver for the
active weather over much of the extended, bringing another push of
warmer, more moist air into the region.

Active Weather...

As the upper trough moves eastwards, a push of warmth and moisture
will move into the region Friday night, bringing with it a chance
for scattered rainfall. Elevated instability during this period
ranges around 200-500 J/kg, which would support some rumbles of
thunder at times, but any stronger storms seem unlikely at this
time. Some isolated to scattered shower activity may then stick
around on Saturday before the next surge of instability arrives on
Sunday, bringing another round of more widespread precipitation to
the region. Instability parameters for Sunday are a little better
than the day prior, but do largely depend upon clearing for some
surface heating earlier in the day. If this occurs, thunder will
be more likely once again, but given the long skinny soundings and
relatively weak shear, the threat of severe weather remains low.

Finally, a stacked low pressure system is expected to develop over
the Central Plains next week, but the path of this low continues
to change. Current trends would take the active weather south of
our area, which would reduce any active weather impacts.

Temperatures...

High temperatures will hold fairly steady over the weekend into
next week, with high temperatures remaining fairly solidly in the
upper 60s to lower 70s.

Marine...

The incoming active weather for Friday night will likely also
bring some increasing winds and waves for the Friday night period,
which may pose a concern for mariners and beach goers.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1105 PM CDT Thu Sep 18 2025

Variable conditions have developed this evening across the
region, with low stratus and light fog over southern portions of
the Fox Valley to the lakeshore (MTW) and IFR status also over
north-central WI (RHI). VFR conditions are present elsewhere.
Eventually, more of the area will see IFR to MVFR cigs overnight
through Friday morning. Conditions will improve for all but the
lakeshore on Friday afternoon as stratus and fog may linger much
of the day at MTW. Though an isolated shower could occur
overnight into Friday morning, greatest risk for showers and
storms will not occur until later Friday afternoon into Friday
evening, especially at CWA/AUW and RHI. Have introduced some
PROB30 groups late on Friday for these terminals, followed by
prevailing groups for showers or even thunder (CWA/AUW). VFR cigs
will eventually give way to lower cigs later Friday night, toward
tail end of TAF period.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Goodin/Uhlmann
AVIATION.......JLA
Hazardous weather outlook, Sep 18, 9:49 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Green Bay WI
949 PM CDT Thu Sep 18 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200300-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
949 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms will be possible at times over parts of central
Wisconsin on Friday, and across most of the area over the weekend
into early next week. The risk of severe weather remains low.

There is an increased risk of rip currents on Lake Michigan
beaches south of Two Creeks Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-200300-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
949 PM CDT Thu Sep 18 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms will be possible at times this weekend through early
next week. Any storm could pose a hazard to mariners.

Gusty southeast winds will result in conditions hazardous to small
craft Friday night into Saturday morning for Lake Michigan waters
south of Sturgeon Bay.

JLA

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 2:43 AM CDTSmall Craft AdvisoryGRB37 hr
Sep 19, 10:36 AM CDTAreal Flood AdvisoryGRBVilas3 hr
Sep 19, 4:20 PM CDTSpecial Weather StatementGRBWood25 min
Sep 19, 5:45 PM CDTSpecial Weather StatementGRBWood30 min
Sep 19, 6:45 PM CDTSpecial Weather StatementGRBWaushara30 min
Sep 19, 6:52 PM CDTSpecial Weather StatementGRBPortage23 min

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.